Aa
A
A
A
Close
Hysterectomy Community
2.4k Members
Avatar universal

Hysterectomy what options do I have if body can't take bio-Identical estradiol?

Full Hysterectomy 8 months ago. Ovaries, cervix uterus everything. I am 46 years old I am having so much trouble with hrt estrogen estradiol . My side effects are as follows severe tinnitus, phelgm in my lungs and coughing, high blood pressure, weight gain, high cholesterol, positive ANA test  boderline lupus numbers, high hscrp test, pains behind my eyes, breathing pain issues, low grade fever, forehead pain, stuffy nose like allergies...all of this has been since I started hrt which was right after my surgery. Before my blood pressure was 110/70 now runs high 155/95 at times. Blood pressure spikes all the time. Strange taste in the back of my throat like a nasal drip.  How do I tell what is surgical menopause and what is a reaction to the patch/ Cream bioidentical estradiol? How do I tell what a hot flash is versus when I have a 99 degree temp? I have tried every dosage down to .375 and still cant handle it..tried .1 for a week felt like I was going to have a stroke. .5 totally unbearable. What can I do??? I feel I am too young to not have replacement and yet replacement feels like its hurting my body. I do have hasimoto's thyroid but that has been regulated for 10 years. I take synthroid. Had my estradiol test came back at 17. Doctor said it was low. I can't get it any higher I can't take the side effects. Should I drop hrt all together?
1 Responses
Avatar universal
I'm sorry you're struggling since your hysterectomy! It really is a huge trauma to the body since the ovaries produce hormones our whole lives.

Your symptoms are common with "surgical menopause". I had some of those same symptoms especially tinnitus and low grade fevers and many other symptoms as well.

If your level is in pg/mL then 17 is well within the post-menopausal range indicating you aren't absorbing it which would imply that your symptoms are from the loss of your ovaries and not the estradiol itself. I am also on estradiol tablets but I don't take mine orally. I either insert them vaginally or let them dissolve between my cheek and gum (transbuccal). And I use a higher dose of 1mg. My Rx is for 2mg but since I don't take them orally / swallow (no first pass through the liver), I cut them in half and only take 1mg. The use of only 1/2 pill makes it dissolve faster too. You could try taking your .375 transbuccally and see what happens. Some say dissolving between the upper check and gum exacerbates sinus issues so lower cheek and gum works better. Alternating sides each day is a good idea too.

It's possible too that you cannot tolerate estradiol and would do better with an estrone type estrogen such as Premarin.

I hope this helps! Keep us posted on what you try and how you're doing. It helps to keep a journal of symptoms as you try different HRT's and doses. And you have to give each one some time to "settle in" before switching to something else since fluctuations can cause just as many symptoms as the wrong one or the wrong dose.
Have an Answer?
Top Women's Health Answerers
4769306 tn?1528857266
NC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.